U.S. doctors online nowAsk doctors free
CA
A 45-year-old member asked:

Urinary tract infection- is it related to lupus?

2 doctor answers4 doctors weighed in
Dr. Morris Westfried
Dermatology 47 years experience
No: A lupus patient could get a urinary tract infection and high dose steroids would lower your immune system. And possibly increase the chances of a urinary tract infection. The infection must be treated with appropriate antibiotics and the steroid dose has tobe lowered when possible with the addition of steroidsparing drugs such as plaquenil, (hydroxychloroquine) atabrine, etc.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. EVAN Leibowitz
Rheumatology 26 years experience
Maybe: I assume that you have lupus (sle). Sle patients are more prone toward infections. This is due to the disease and some of the medications used to treat it. Sle does not directly cause inflammation of the urinary tract or cause urinary tract infections, however.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 46-year-old member asked:
What are the symptoms of urinary tract infection in men and what should I take for it?
1 doctor answer4 doctors weighed in
A 38-year-old member asked:
What are the causes of a urinary tract infection and what kind of medicine can I take for the pain?
1 doctor answer2 doctors weighed in
A 46-year-old member asked:
How can I get rid of a urinary tract infection?
1 doctor answer2 doctors weighed in
A 31-year-old member asked:
How come i get so many urinary tract infections?
1 doctor answer1 doctor weighed in
A 44-year-old member asked:
How do I get rid of an awful urinary tract infection?
1 doctor answer4 doctors weighed in
Last updated Mar 26, 2013

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.